Alert archive / Alabama / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 118, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 30, 2003, 5:00 PM CDT for Escambia County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2003, 5:00 PM CDT (22:00 UTC)
- Expired
- Apr 30, 2003, 5:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Escambia County, AL
The radar
The Mobile radar (KMOB), 94 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
880 WUUS54 KMOB 302200 SVRMOB ALC053-302230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 500 PM CDT WED APR 30 2003 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 530 PM CDT * AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SARDINE...MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOLMAN PRISON BY 525 PM CDT HUXFORD BY 530 PM CDT STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3103 8737 3117 8724 3125 8747 3112 8752
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:20 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 30, 2:20 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 220 PM CDT WED APR 30 2003 PERSISTENCE SEEMS REASONABLE TONIGHT WITH MOSTLY CLEAR SKIES AND LIGHT WINDS PRODUCING AREAS OF FOG AGAIN LATE. MID-EAST GULF SURFACE TROUGH WILL CONTINUE TO CUT OFF GULF MOISTURE RETURN WITH A PREDOMINATING EASTERLY FLOW TONIGHT THROUGH EARLY THURSDAY. LIMITED MOISTURE AND CONTINUED MID LEVEL CAPPING WILL WARRANT ONLY SLIGHT CHANCE POPS TOWARD THE COAST TO HANDLE THE SEA BREEZE STORMS...AS CURRENTLY SEEN ACROSS NW FLORIDA THIS AFTERNOON. RAIN CHANCES INCREASE SLIGHTLY FURTHER INLAND ON FRIDAY WITH POSSIBLY A FEW IMPULSES ALOFT INTERACTING WITH A SLIGHTLY BETTER MOISTURE RETURN AHEAD OF AN APPROACHING FRONT...AND A SLIGHTLY MORE ACTIVE SEA BREEZE. ALTHO...WILL CONTINUE TO ONLY ADVERTISE 20% POPS ON FRIDAY ALL ZONES AS MID LEVEL WESTERLY FLOW PROVIDES CAPPING. THE FRONT FINALLY SAGS INTO THE AREA ON SATURDAY...BUT POPS WILL REMAIN LOW (20%) AS EXPECT CAP TO REMAIN STRONG WITH SLIGHT RIDGING ALSO NOTED ALOFT. THE FRONT RIDES BACK NORTH EARLY SUNDAY AS NEXT SYSTEM AND ASSOCIATED LOW PRESSURE AREA DEEPENS OVER THE PLAINS. EXPECT BEST RAIN CHANCES TO BE WEST-NW OF AREA ON MONDAY...BUT WILL SHOW SLIGHT CHANCE POPS SE MISSISSIPPI MONDAY AFTERNOON. THIS NEXT SYSTEM DRAGS A COLD FRONT INTO THE AREA LATE TUESDAY. MRF SHOWS THIS FRONT STALLING OVER THE AREA EARLY WEDNESDAY AS A SHORTWAVE DIGS IN OVER SOUTH TEXAS. WILL RIDE WITH SLIGHT CHANCE POPS NEXT WEDNESDAY AS BEST RAIN CHANCES SHUD GET MORE FOCUSED BACK WEST. MARINE...EXPECT AN EASTERLY FETCH TONIGHT THRU EARLY THURSDAY...WITH MID-EAST GULF TROUGH SLOW TO PUSH INTO FLORIDA ON THURSDAY. OTHERWISE...A LIGHT TO MODERATE ONSHORE FLOW WILL SET UP THURSDAY AFTERNOON AND PREVAIL AS SATURDAY AND TUESDAY FRONTS STALL NORTH OF THE MARINE WATERS. FIRE...NO CONCERNS WITH MODERATE RH AND DISPERSIONS ON TAP THE NEXT FEW DAYS. 39/DARBE .PRELIMINARY TEMPS / POPS... MOBILE 63 85 65 84 / 00 00 00 20 PENSACOLA 65 83 67 82 / 00 00 00 20 DESTIN 68 80 69 80 / 00 00 00 20 EVERGREEN 60 86 62 85 / 00 00 00 20 WAYNESBORO 62 86 64 85 / 00 00 00 20 CAMDEN 61 86 63 85 / 00 00 00 20 .MOB... AL...NONE. FL...NONE. MS...NONE.
Hazardous weather outlook, Apr 30, 5:00 AM CDT, 12 hours before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT WED APR 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) A FEW ISOLATED AFTERNOON SEA BREEZE SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE NEAR THE COAST THIS AFTERNOON...BUT NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY) NO HAZARDOUS WEATHER IS EXPECTED. ISOLATED SEA BREEZE SHOWERS AND STORMS EXPECTED NEAR THE COAST AGAIN ON THURSDAY. A WEAK COLD FRONT WILL MOVE ACROSS THE REGION ON FRIDAY. SCATTERED SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED ACROSS THE ENTIRE REGION IN ASSOCIATION WITH THIS SYSTEM...BUT NO HAZARDOUS OR SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Alabama, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.